Question

sorry to repeat the question I asked before, I did not get the answer I was looking for: the important fact is not why my friend might be vomiting, nor what action to take to cure or stop the vomiting, but what to do concerning the medication I put the question like this : say he takes his HIV medication at 10PM, what time is needed for absorption, in other words in what laps of time there is no need to take new dose of medication if he vomits after taking his daily tablets same concern about sever diarrhea

thank you

Answer

There is no absolute right or wrong answer. If pill fragments are seen in the emesis one can assume that absorption of that dose would be poor. If a dose is replaced then many patients would miss a dose later in the refill cycle assuming adherence is100% so often preferable to get over the episode of nausea and vomiting versus trying to continue to take meds when there is alot of vomiting. An assessment for the cause of the vomiting is urged if at all persistent. Each situation is somewhat unique depending on meds, clinical status, et cetera so involvement of HIV doc is recommended. KH